Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jun 14, 2017, 3:11 PM CDT for Marion County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 14, 2017, 4:15 PM CDT
- In force
- 64 min
- Issued by
- NWS St. Louis, MO
County Marion County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS83 KLSX 142011 SPSLSX Special Weather Statement National Weather Service St Louis MO 311 PM CDT WED JUN 14 2017 MOZ019-026-027-142115- Marion MO-Lewis MO-Shelby MO- 311 PM CDT WED JUN 14 2017 ...SPECIAL WEATHER STATEMENT... At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over Emden, moving northeast at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Palmyra, Warren, Ewing, Emden, Philadelphia and Hunnewell. A severe thunderstorm watch remains in effect until 800 PM CDT for northeastern Missouri. LAT...LON 3966 9188 3980 9203 4002 9171 3983 9147 TIME...MOT...LOC 2011Z 236DEG 17KT 3978 9187 $$ Kanofsky
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:05 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 14, 1:05 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 105 PM CDT Wed Jun 14 2017 .SHORT TERM... (Through Late Tonight) Issued at 351 AM CDT Wed Jun 14 2017 The forecast for today and tonight are vastly more complicated than those of the previous few nights. All indications are the recent stretch of dry weather will come to an end and this period will mark the beginning of an active stretch that will last into the weekend. A shortwave trof stretching from eastern ND thru NW IA into central KS, along with a southwesterly LLJ and reservoir of very unstable air was fueling several elongated clusters of showers and thunderstorms stretching from the upper MS Valley into the central Plains. The models are in relatively good agreement with the large scale features, with western ND upper low lifting north- northeast into southern Manitoba over the next 24 hours with the aforementioned short wave trof moving east-northeast thru the mid- upper MS today. As a result the mid-upper flow will become increasingly westerly bringing a modest increase in deep layer shear supportive of organized multicells, as well as transporting steeper mid level lapse rates into the area. All indications that very unstable conditions will develop again this afternoon in response to both diurnal heating of the warm moist air mass and advancement of the steeper lapse rates. What is less clear is the convective trends. While there is far from total agreement amongst the models which leads to uncertainty, there seems to be a growing signal suggesting there will be a big uptick in storms in northeast and east central MO and west central IL this afternoon. While there may be some WAA generated isolated-scattered activity beginning as early as this morning, the scenario that seems more plausible is that a remnant convective outflow boundary from currently activity in western IA/northwest MO will become the focus for new storms early this afternoon in northeast MO/west central IL. A multicell thunderstorm complex will then evolve and move southeast impacting east central MO and southwest IL during the late afternoon. The 00Z NAMNEST, NSSL 3km WRF and various runs of other CAMS supported this scenario. If this complex of storms does indeed evolve as discussed, then it would have a severe threat of predominately damaging winds and to a lesser extent large hail. Owing to more clouds, temperatures today should not be quite as hot as the previous few days, however highs in the lower 90s still looks quite reasonable for east central MO into southwest IL. Much of the forecast for tonight hinges on what happens today and thus there is a fair amount of uncertainty. At least some guidance suggests that storms may be ongoing from St. Louis east/southeast early this evening, and new storms will develop to the west on the outflow. This new activity would then impact central and eastern MO. Alternatively, another possibility is another complex of storms will evolve this evening across northeast MO ahead of the advancing cold front and move southeast along a similar path of the earlier day storms. Glass .LONG TERM... (Thursday through Tuesday) Issued at 351 AM CDT Wed Jun 14 2017 (Thursday - Sunday Night) Active weather pattern is expected to continue late this week into the beginning of the weekend with multiple rounds of thunderstorms across the Midwest. Mesoscale details this far out are highly uncertain, but it does appear there is at least the possibility of a MCS both Thursday and Friday nights, in addition to diurnal convection on Friday. A final round of showers and thunderstorms is expected Saturday evening through Sunday morning along/ahead of a strong synoptic cold front. Expectation is for most of Thursday to be dry as weak cold front or outflow boundary from overnight convection should yield slightly drier and more stable air across the area. While it will still be seasonably hot, the slightly drier air filtering into the St. Louis metro area should preclude the necessity of any heat headlines. Only have peak heat index values Thursday afternoon of around 95 degrees. For reference, Thursday would need to be the fourth day of 100+ heat index values to warrant a heat advisory headline. Highly uncertain forecast for Thursday night with respect to potential MCS. NAM/GFS both have a complex of thunderstorms rolling through much of the area from the northwest late Thursday night while ECMWF continues to basically have nothing within the mid- Mississippi Valley. Best guess is for thunderstorms to initiate across central or eastern Kansas where the higher instability will reside late Thursday afternoon. This area should track ESE and weaken as it heads into a less unstable environment coincident with weakening of the low-level jet and associated moisture convergence. Consequently, have highest PoPs across western sections of the forecast area for late Thursday night. Not expecting much of a severe threat with any thunderstorms late Thursday night due to fairly weak-moderate instability aloft and expectation for any MCS (assuming one actually forms) to weaken as it heads into the CWA. If a MCS is able to maintain its strength into western portions of the CWA, a wind threat could exist. Seasonably hot and humid weather on tap once again for Friday along with the chance for both leftover morning convection from a possible MCS the night before, along with diurnal storms during the afternoon/early evening hours. Surprisingly enough, all model guidance agrees with the genesis of a MCS across the mid-Missouri Valley Friday evening and tracking ESE across roughly the northern half of the area very late Friday night/first thing Saturday morning. This complex also would likely weaken as it heads through the CWA as low-level jet weakens and instability subsides late Friday night. This complex, like its predecessor could pose a threat for predominantly strong wind gusts if it can hold itself together long enough. Saturday should be much like Thursday with a mostly dry day behind possible morning storms associated with the previous night's MCS. Dewpoints should be at least a couple of degrees higher however, so have peak heat index readings in the 95-100F range Saturday afternoon. Very strong shortwave trough will quickly sweep through the Upper Midwest Saturday night with an attendant cold front moving through the CWA. This period likely will have the highest threat for severe weather as convection develops along/ahead of this frontal boundary. With the mid-latitude westerlies extending a bit further to the south, more favorable deep-layer shear will exist across the area. Highest threat for severe convection at this time appears to be along a southwest to northeast axis from central Missouri through northeast Missouri into west-central Illinois, mainly during the evening hours. Thunderstorms may be ongoing from the night before across southern portions of the area Sunday morning. Most of the area should have a dry and much cooler day behind the strong cold front. Highs are forecast to be in the low to mid 80s across the area, with dewpoints eventually dropping into the 50s by Sunday night areawide. (Monday - Tuesday) Early next week is expected to be dry and seasonably cool under northwest flow aloft. Expecting temperatures to be near to slightly below normal both day and night, which will feel like a nice change compared to the heat and humidity of this week for most folks. Gosselin && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 105 PM CDT Wed Jun 14 2017 Convective trends will be the main focus of this TAF period. Storms currently near the STL metro sites will move to the east by 18Z. However, the thunderstorms near UIN will continue to build southwest this afternoon which will result in another round of thunderstorms later this afternoon into early this evening. Yet another round of convection will be possible overnight, however confidence is too low to warrant any mention at this time. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of thunderstorms, conditions will be VFR with SSW winds through the period. SPECIFICS FOR KSTL: First round of storms has moved east, but expect additional showers/thunderstorms to move into the terminal late this afternoon into this evening. Any thunderstorm will be capable of gusty/variable winds and IFR conditions. Outside of any thunderstorms, VFR conditions are expected with WSW winds. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 14, 4:15 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 415 AM CDT Wed Jun 14 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-150915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 415 AM CDT Wed Jun 14 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms are possible this afternoon through tonight across much of the area. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms are possible Thursday night as well as on Friday and Friday night across portions of the area. Damaging winds appear to be the primary threat. Scattered severe thunderstorms are possible Saturday afternoon and evening, mainly across portions of northeast Missouri and west- central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotters are encouraged to report any type of severe weather to the National Weather Service. Gosselin
In the hours before
Local storm report, Jun 14, 1:55 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 1 SW LITCHFIELD 39.17N 89.67W
06/14/2017 E40 MPH MONTGOMERY IL AWOS
K3LF.
&&
CVKINGLocal storm report, Jun 14, 2:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG STAUNTON 39.02N 89.78W
06/14/2017 MACOUPIN IL LAW ENFORCEMENT
DOWNED TREES AND POWER LINES. TIME ESTIMATED
BY RADAR.
&&Special weather statement, Jun 14, 2:35 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service St Louis MO
235 PM CDT WED JUN 14 2017
MOZ027-034-035-142015-
Marion MO-Monroe MO-Ralls MO-
235 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...SOUTHWESTERN
MARION AND NORTHEASTERN MONROE COUNTIES UNTIL 315 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monroe City, moving northeast at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hannibal, Palmyra, Monroe City, Rensselaer, Spaulding, Stoutsville,
The Landing, Florida and Indian Creek.
This also includes Mark Twain Lake Recreational Area.
A severe thunderstorm watch remains in effect until 800 PM CDT for
northeastern Missouri.
LAT...LON 3966 9135 3947 9180 3962 9194 3966 9188
3966 9185 3969 9185 3986 9161
TIME...MOT...LOC 1935Z 232DEG 29KT 3959 9179
KanofskySpecial weather statement, Jun 14, 2:52 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
252 PM CDT WED JUN 14 2017
MOZ018-026-142030-
Knox MO-Shelby MO-
252 PM CDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX AND
NORTHWESTERN SHELBY COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarence, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarence, Shelbyville, Plevna, Bethel, Newark and Leonard.
A severe thunderstorm watch remains in effect until 800 PM CDT for
northeastern Missouri.
LAT...LON 3996 9196 3978 9196 3968 9229 3995 9229
3995 9231 3996 9231 4010 9195
TIME...MOT...LOC 1952Z 234DEG 35KT 3978 9235
KanofskySpecial weather statement, Jun 14, 3:09 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service St Louis MO
309 PM CDT WED JUN 14 2017
MOZ061>063-142115-
St. Louis MO-St. Charles MO-Franklin MO-
309 PM CDT WED JUN 14 2017
...SPECIAL WEATHER STATEMENT...
At 309 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Defiance to near St. Clair. Movement was
northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
O'Fallon, St. Peters, Chesterfield, Wildwood, Ballwin, Maryland
Heights, Manchester, Creve Coeur, Lake St. Louis, Washington,
Dardenne Prairie, Town and Country, Union, Eureka, Ellisville,
Pacific, Weldon Spring, St. Clair, Cottleville and Clarkson Valley.
This includes the following highways...
Interstate 44 in Missouri between exits 239 and 261.
Interstate 70 in Missouri between exits 216 and 220.
This also includes Babler Memorial State Park and Robertsville State
Park.
A severe thunderstorm watch remains in effect until 800 PM CDT for
east central Missouri.
LAT...LON 3842 9111 3855 9098 3855 9097 3857 9097
3884 9071 3868 9044 3849 9064 3849 9066
3847 9066 3845 9068 3846 9068 3848 9073
3839 9074 3826 9087
TIME...MOT...LOC 2009Z 218DEG 21KT 3862 9072 3838 9092
KanofskySpecial weather statement, Jun 14, 3:11 PM CDT, 0 minutes before
Special Weather Statement National Weather Service St Louis MO 311 PM CDT WED JUN 14 2017 MOZ019-026-027-142115- Marion MO-Lewis MO-Shelby MO- 311 PM CDT WED JUN 14 2017 ...SPECIAL WEATHER STATEMENT... At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over Emden, moving northeast at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Palmyra, Warren, Ewing, Emden, Philadelphia and Hunnewell. A severe thunderstorm watch remains in effect until 800 PM CDT for northeastern Missouri. LAT...LON 3966 9188 3980 9203 4002 9171 3983 9147 TIME...MOT...LOC 2011Z 236DEG 17KT 3978 9187 Kanofsky
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:10 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 50 min |
| Jun 14, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 29 min |
| Jun 14, 12:35 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Jun 14, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 39 min |
| Jun 14, 2:35 PM CDT | Special Weather Statement | LSX | Marion | 40 min |
| Jun 14, 2:52 PM CDT | Special Weather Statement | LSX | Shelby | 38 min |
| Jun 14, 3:09 PM CDT | Special Weather Statement | LSX | Franklin, Saint Charles | 66 min |
| Jun 14, 3:38 PM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 30 min |
| Jun 14, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 42 min |
| Jun 14, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 45 min |
| Jun 14, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 46 min |
| Jun 14, 6:28 PM CDT | Flash Flood Warning | LSX | Marion, Shelby | 6 hr |
| Jun 14, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 49 min |
| Jun 14, 12:21 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 39 min |
| Jun 14, 1:12 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 63 min |
| Jun 14, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 41 min |
| Jun 14, 4:39 PM CDT | Special Weather Statement | LSX | Adams | 51 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.